Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 147921, 15 pages
http://dx.doi.org/10.1155/2013/147921
Research Article

Second-Order Systems of ODEs Admitting Three-Dimensional Lie Algebras and Integrability

1Department of Mathematics, Quaid-i-Azam University, Islamabad 45320, Pakistan
2Centre for Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa

Received 27 November 2012; Accepted 20 January 2013

Academic Editor: Mehmet Pakdemirli

Copyright © 2013 Muhammad Ayub et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Lie, “Klassiffikation und Integration von gewönlichen Differentialgleichungen zwischen x, y, die eine Gruppe von Transformationen gestaten,” Archiv der Mathematik, vol. 8, no. 9, p. 187, 1883. View at Google Scholar
  2. S. Lie, Vorlesungen Über Differentialgleichungen Mit Bekannten Infinitesimalen Transformationen, B. G. Teubner, Leipzig, Germany, 1891.
  3. F. M. Mahomed and P. G. L. Leach, “Lie algebras associated with scalar second-order ordinary differential equations,” Journal of Mathematical Physics, vol. 30, no. 12, pp. 2770–2777, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80–107, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  5. C. Wafo Soh and F. M. Mahomed, “Reduction of order for systems of ordinary differential equations,” Journal of Nonlinear Mathematical Physics, vol. 11, no. 1, pp. 13–20, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. O. Popovych, V. M. Boyko, M. O. Nesterenko, and M. W. Lutfullin, “Realizations of real low-dimensional Lie algebras,” Journal of Physics, vol. 36, no. 26, pp. 7337–7360, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. Lie, Theories der Transformation Gruppen, Chelsea Publishing, New York, NY, USA, 2nd edition, 1970, Originally published in Leipzig, 1888, 1890, 1893.
  8. S. Lie, “Theorie der transformationsgruppen,” Mathematische Annalen, vol. 16, no. 4, pp. 441–528, 1880. View at Publisher · View at Google Scholar · View at MathSciNet
  9. S. Lie, “Theorie der transformationsgruppen,” in Gesammetle Abhandlungen, vol. 6, pp. 1–94, B. G. Teubner, Leipzig, Germany, 1927. View at Google Scholar
  10. L. Bianchi, Lezioni Sulla Teoria dei Gruppi Continui Finiti di Transformazioni, Enirco Spoerri, Pisa, Italy, 1918.
  11. G. M. Mubarakzjanov, “On solvable Lie algebras,” Izvestija Vysših Učebnyh Zavedeniĭ Matematika, vol. 1, no. 32, pp. 114–123, 1963 (Russian). View at Google Scholar · View at MathSciNet
  12. C. Wafo Soh and F. M. Mahomed, “Canonical forms for systems of two second-order ordinary differential equations,” Journal of Physics, vol. 34, no. 13, pp. 2883–2911, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. A. V. Aminova and N. A. M. Aminov, “Projective geometry of systems of differential equations: general conceptions,” Tensor, vol. 62, no. 1, pp. 65–86, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P. G. L. Leach, “A further note on the Hénon-Heiles problem,” Journal of Mathematical Physics, vol. 22, no. 4, pp. 679–682, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. P. G. L. Leach and V. M. Gorringe, “The relationship between the symmetries of and the existence of conserved vectors for the equation x¨+f(r)L+g(r)r^ = 0,” Journal of Physics, vol. 23, no. 13, pp. 2765–2774, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. O. Gaponova and M. Nesterenko, “Systems of second-order ODEs invariant with respect to low-dimensional Lie algebras,” Physics AUC, vol. 16, part 2, pp. 238–256, 2006. View at Google Scholar
  17. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  18. V. Gorringe, V. M, and P. G. L. Leach, “Kepler's third law and the oscillator isochronism,” American Journal of Physics, vol. 61, pp. 991–995, 1993. View at Google Scholar
  19. N. H. Ibragimov, F. M. Mahomed, D. P. Mason, and D. Sherwell, Di Erential Equations and Chaos, New Age International, New Delhi, India, 1996.
  20. K. S. Govinder and P. G. L. Leach, “Integrability of generalized Ermakov systems,” Journal of Physics, vol. 27, no. 12, pp. 4153–4156, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet